MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2T160
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that, during reprocessing, the gastrointestinal videoscope tested positive for bacillus cereus.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of third-party testing, the device evaluation and the complaint investigation.Updated fields: d8, d9, h4, h6, h11.Olympus provided the following result of the culture test, performed at the third-party labs.Sampling date: (b)(6) 2026, sampling from: air/water channel, cfu: 1, bacterial identification: bacillus species.Sampling date: (b)(6) 2026, sampling from: auxiliary channel, cfu: <1, bacterial identification: none.Sampling date: (b)(6) 2026, sampling from: instrument channel, cfu: >80, bacterial identification: bacillus cereus.Sampling date: (b)(6) 2026, sampling from: instrument channel, cfu: 16, bacterial identification: bacillus cereus.Sampling date: (b)(6) 2026, sampling from: suction channel, cfu: >80, bacterial identification: bacillus cereus.Sampling date: (b)(6) 2026, sampling from: air/water channel, auxiliary channel, cfu: <1, bacterial identification: none.Sampling date: (b)(6) 2026, sampling from: instrument channel, cfu: >80, bacterial identification: others.Sampling date: (b)(6) 2026, sampling from: instrument channel, cfu: 13, bacterial identification: bacillus cereus, peribacillus sp.Sampling date: (b)(6) 2026, sampling from: suction channel, cfu: >80, bacterial identification: bacillus cereus.Sampling date: (b)(6) 2026.Sampling from: air/water channel, auxiliary channel, instrument channel, suction channel, cfu: <1, bacterial identification: none.Sampling date: (b)(6) 2026, sampling from: instrument channel, cfu: 2, bacterial identification: staphylococcus warneri.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Despite good faith efforts being made, additional information was not able to be obtained.Based on the results of the investigation, the reported event could not be confirmed, and a root cause could not be determined.Growth of microorganisms were reported through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use before repair, the results conformed to the regulation's recommendation.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information from the customer.
 
Event or Problem Description
No additional information from the customer concerning the reported problem.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide a correction.Corrected fields: e1 - initial reporter establishment name, e1 - address 1, (b)(6).

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key23752574
Report Number9610595-2025-37631
Device Sequence Number9321418
Product Code FDS
UDI-Device Identifier04953170066610
UDI-Public04953170066610
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-2T160
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer04/08/2026
04/23/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date04/17/2026
04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown